Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 27, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 16, 2012, 1:57 PM CDT for Kenedy County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 16, 2012, 1:57 PM CDT (18:57 UTC)
- Expired
- Apr 16, 2012, 2:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 99 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 8:07 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2418 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 450 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
820
WUUS54 KBRO 161857
SVRBRO
TXC261-161930-
/O.NEW.KBRO.SV.W.0027.120416T1857Z-120416T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
157 PM CDT MON APR 16 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 230 PM CDT
* AT 157 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING 60 MPH WINDS...OVER CENTRAL KENEDY COUNTY...MOVING
SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL AND EASTERN KENEDY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
QUARTER SIZE HAIL IS LIKELY. MOVE INDOORS IMMEDIATELY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2685 9739 2686 9740 2689 9739 2691 9744
2678 9746 2683 9747 2685 9755 2679 9749
2680 9747 2675 9746 2693 9780 2709 9771
2699 9744 2691 9744 2691 9740 2697 9739
2696 9737 2689 9736
TIME...MOT...LOC 1857Z 297DEG 20KT 2697 9766
$$
641 follow-up statement
248
WWUS54 KBRO 161921
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
221 PM CDT MON APR 16 2012
TXC261-161930-
/O.CON.KBRO.SV.W.0027.000000T0000Z-120416T1930Z/
KENEDY-
221 PM CDT MON APR 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR CENTRAL KENEDY COUNTY...
THE SEVERE THUNDERSTORM WILL BE NEAR...
PENASCAL WIND FARM.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2685 9739 2686 9740 2689 9739 2691 9744
2678 9746 2683 9747 2685 9755 2679 9749
2680 9747 2675 9746 2693 9780 2709 9771
2699 9744 2691 9744 2691 9740 2697 9739
2696 9737 2689 9736
TIME...MOT...LOC 1921Z 269DEG 16KT 2693 9753
$$
64What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:50 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 16, 12:50 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1250 PM CDT MON APR 16 2012
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...A LINE OF STORMS WILL BE MOVING ACROSS THE THREE TAFS
SITES THIS AFTERNOON. THIS IS ASSOCIATED TO A FRONTAL BOUNDARY
ALONG HIDALGO AND BROOKS COUNTIES. EXPECT ERRATIC GUSTY WINDS
WITH THESE STORMS AND LARGE HAIL. THESE STORMS COULD BECOME
SEVERE AS THE DAY PROGRESSES. THERE IS A SEVERE THUNDERSTORMS
WATCH FOR THE EASTERN PORTION OF THE CWA UNTIL THIS AFTERNOON.
ONCE THE FRONT MOVES THROUGH THE AREA THIS SHOWERS WILL MOVE OFF
TOWARDS THE GULF COAST. WINDS WILL SHIFT TO THE NORTH/NORTHEAST
BEHIND THE FRONT.
&&
.PREV DISCUSSION... /ISSUED 823 AM CDT MON APR 16 2012/
DISCUSSION...UPDATE TO INCLUDE SEVERE THUNDERSTORM WATCH FOR
KENEDY...BROOKS...WILLACY...HIDALGO AND CAMERON COUNTIES UNTIL 3
PM THIS AFTERNOON. MAIN THREAT WITH THE STORMS WILL BE STRONG
GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND LARGE HAIL.
PREV DISCUSSION... /ISSUED 635 AM CDT MON APR 16 2012/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...GENERALLY BKN TO OVC MVFR CIGS ARE EXPECTED THROUGH
THE DAY WITH THE POSSIBILITY CIGS WILL LIFT TO SCT AND UP TO
AROUND 3500 FT THIS AFTERNOON. THE DEVELOPMENT OF THUNDERSTORMS IS
EXPECTED LATE THIS MORNING AND THIS AFTERNOON ALONG A FRONT THAT
CUTS FROM NEAR FALCON TO HEBBRONVILLE. STORMS THAT DEVELOP ARE
EXPECTED TO PRODUCE STRONG WINDS AND HAIL. THE CHANCE FOR
THUNDERSTORMS REMAINS UNTIL AROUND 03Z WHEN ANY PRECIP WILL LIKELY
SHIFT MORE TOWARDS MODERATE RAIN AND SHOWERS. WINDS MAY BE GUSTY
NEAR THE COAST THIS MORNING. LOW CEILINGS OR FOG WILL BE POSSIBLE
TONIGHT.
PREV DISCUSSION... /ISSUED 410 AM CDT MON APR 16 2012/
SHORT TERM /TODAY THROUGH TUESDAY/...CONTINUING CLOSE NEAR TERM
METEOROLOGICAL WATCH. WATER VAPOR IMAGERY THIS MORNING SHOWS THE
MAIN UPPER TROUGH AXIS OVER THE NORTHERN GULF OF CALIFORNIA. THE CWA
CURRENTLY IS POSITIONED IN THE RIGHT EXIT REGION OF THE MAIN UPPER
JET STREAK ON THE EAST SIDE OF THE APPROACHING UPPER TROUGH...AND WE
ARE ALSO GETTING AT LEAST SOME INFLUENCE FROM A SUBTROPICAL JET
MAXIMUM MOVING OVER FAR SOUTHERN MEXICO AND THE BAY OF CAMPECHE. THE
NET RESULT IS STRONG NET DIVERGENCE ALOFT...WHICH IS WORKING BOTH TO
MODIFY OUR THERMODYNAMIC PROFILE...SLOWLY ERODING EXISTING
CAPPING...AND BUILDING A SURFACE TROUGH/CYLCONE OVER NORTHEASTERN
MEXICO. THE BOUNDARY LAYER HAS DECOUPLED OVER LAND TONIGHT BUT LOWER
LEVEL WINDS REMAIN RELATIVELY STRONG WITH KBRO VWP SHOWS A
RELATIVELY DEEP LAYER OF 30KT WINDS FROM 0-8KFT. EXPECT THE BEST
850-925MB WINDS TO BE ROUGHLY FROM ABOUT HARLINGEN EASTWARD THIS
MORNING...AND THAT AREA MAY EXPERIENCE SOME BREEZY CONDITIONS EARLY
THIS MORNING. THE SURFACE FRONTAL BOUNDARY IS CLOSE TO STATIONARY
WITH WINDS ALOFT ESSENTIALLY PARALLEL TO THE FRONT...THIS WILL
CHANGE IN THE NEXT FEW HOURS AS THE TROUGH AXIS APPROACHES AND THE
WINDS BECOME MORE WESTERLY ALOFT.
THE NET RESULT IN OUR WEATHER IN THE NEAR TERM WILL BE AN
EXPECTATION FOR THUNDERSTORMS TO REDEVELOP OVER THE CWA...ALONG...
AND NEAR THE FRONTAL BOUNDARY...AND PERHAPS JUST AHEAD OF IT LATER
THIS MORNING AND ESPECIALLY THIS AFTERNOON. WITH THE AVAILABLE
INSTABILITY AND MODERATE DEEP AND LOW LEVEL SHEAR...SOME OF THESE
STORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE
0-6KM SHEAR IS MARGINALLY SUPPORTIVE FOR SUPERCELLS WITH THE 0-1KM
SHEAR AND DIRECTIONAL SHEAR DUE TO THE DEVELOPING SURFACE
LOW/TROUGH IN THE EASTERN MOST REACHES OF THE CWA POTENTIALLY MORE
CONDUCIVE TO ISOLATED TORNADOGENESIS. THE SLOW MOVING FRONT AND
SHALLOW FRONTAL SLOPE WARRANT KEEPING AT LEAST A CHANCE OF RAIN IN
THE FORECAST THROUGH TUESDAY AFTERNOON WHEN THE UPPER TROUGH AXIS
COMPLETELY CLEARS. STORM MOTION IS EXPECTED TO BE QUITE SLOW AND
WITH PRECIPITABLE WATER VALUES AROUND TWO STANDARD DEVIATIONS
ABOVE THE SEASONAL NORM...VERY HEAVY RAINFALL IS EXPECTED WITH
SOME LOCALIZED FLOODING POSSIBLE IN ANY AREAS THAT RECEIVE
THUNDERSTORMS. THE CONDITIONALITY...POTENTIAL AREAL COVERAGE...AND
DROUGHT CONDITIONS HOWEVER APPEAR TO PREVENT THE NEED FOR A FLASH
FLOOD WATCH THIS MORNING.
TO SUMMARIZE...WE EXPECT THUNDERSTORM DEVELOPMENT AGAIN TODAY. SOME
OF THE STORMS COULD BE STRONG TO SEVERE...WITH THE POTENTIAL FOR
DAMAGING WINDS AND LARGE HAIL. THE FREEZING LEVEL...A KEY COMPONENT
IN HAIL FORMATION HOWEVER IS MUCH HIGHER THAN WHAT IT WAS THE DAY OF
THE MIDDLE VALLEY HAIL STORM...SO A REPEAT OF SUCH COPIOUS AMOUNTS
OF BASEBALL TO GOLFBALL SIZED HAIL IS QUITE UNLIKELY. THERE IS AT
LEAST SOME POTENTIAL FOR DAMAGING WINDS IN THE FORM OF WET
MICROBURSTS...AND POSSIBLY A TORNADO OR TWO...BUT THE PARAMETERS FOR
TORNADOES ARE THE MOST MARGINAL OUT OF ALL OF THE SEVERE WEATHER
PARAMETERS. HEAVY RAIN IS THE MOST LIKELY OF ALL OF THE FORMS OF
SEVERE WEATHER AND LOCALIZED FLOODING WILL BE POSSIBLE WHERE SLOW
MOVING STORMS DEVELOP. /68-JGG/
LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...THE 500 MB TROUGH AXIS
THAT BROUGHT THE SIGNIFICANT CONV TO TX OVER THE LAST FEW DAYS
WILL BE SHIFTING EAST AWAY FROM TX ALLOWING FOR A MORE STABLE AND
SUBSIDENT AIRMASS TO BUILD INTO THE REGION. WEAK TO MODERATE MID
LEVEL RIDGING WILL PREVAIL OVER DEEP SOUTH TX FOR WED AND THURS
MAINTAINING GENERALLY WARM AND DRY CONDITIONS. ANOTHER MAJOR MID
LEVEL TROUGH AXIS WILL PUSH INTO THE CENTRAL PORTION OF THE LOWER
48 STATES TOWARDS THE END OF THE WEEK WHICH WILL IN TURN PUSH
ANOTHER COLD FRONT INTO THE REGION AS THE WEEKEND APPROACHES. BOTH
THE ECMWF AND THE GFS MODELS PUSH THE NEXT FRONT THROUGH DEEP
SOUTH TX FRI NIGHT INTO EARLY SAT MORNING. THE LONGER RANGE MODELS
ARE ALSO IN PRETTY GOOD AGREEMENT SHOWING LIMITED DEEP LAYER
MOISTURE ASSOCIATED WITH THIS NEXT FRONT. SO FOR NOW WILL MAINTAIN
THE 20 TO 30 % POPS FOR THE TIME BEING. THE AIRMASS IN THE WAKE OF
THE FRONT WILL BE FAIRLY MILD WITH ONLY SOME MINOR DROPS IN TEMPS.
RUN TO RUN CONSISTENCY WITH THE GFS MEX MOS IS PRETTY GOOD SO
OVERALL CONFIDENCE IN THE LONGER RANGE PERIOD IS ABOVE AVERAGE.
MARINE /TODAY THROUGH TUESDAY...WINDS ARE EXPECTED TO GRADUALLY
SLACKEN AND BECOME MORE MARGINAL FOR SMALL CRAFT ADVISORY BY EARLY
AFTERNOON...HOWEVER WITH PERSISTENT SOUTHEAST WINDS SEAS WILL
LIKELY REMAIN ROUGH THROUGH TONIGHT. MORE MODERATE SOUTHEAST WINDS
AND SEAS ARE EXPECTED ON MONDAY.
TUESDAY NIGHT THROUGH FRIDAY...THE MAIN MARINE CONCERN IN THE
LONGER RANGE PERIOD IS THE EXPECTED FROPA THIS COMING WEEKEND.
UNTIL THEN THE MARINE CONDITIONS FROM LATE TUES INTO FRIDAY WILL
REMAIN BELOW SCA LEVELS. HOWEVER EXPECT THE GULF WATERS TO REACH
UP NEAR SCA LEVELS FRIDAY NIGHT INTO SAT.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...HIGH RIP CURRENT RISK UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ251-
256-257.
HIGH SURF ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ251-256-
257.
COASTAL FLOOD ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TXZ251-
256-257.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
67/59Hazardous weather outlook, Apr 16, 9:39 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 939 AM CDT MON APR 16 2012 TXZ251-254>257-171000- KENEDY-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 939 AM CDT MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR KENEDY...WILLACY AND CAMERON COUNTIES UNTIL 3 PM THIS AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND LARGE HAIL. THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TODAY. A HIGH SURF ADVISORY AND A COASTAL FLOOD ADVISORY FOR AREA BEACHES IS IN EFFECT UNTIL 4 PM THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ELEVATED RIP CURRENT RISK WILL BE POSSIBLE ON TUESDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS MORNING AND THIS AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. TXZ250-253-171000- BROOKS-HIDALGO- 939 AM CDT MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR HIDALGO AND BROOKS COUNTIES UNTIL 3 PM THIS AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG GUSTY WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS MORNING AND THIS AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. GMZ130-132-135-150-155-170-175-171000- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 939 AM CDT MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE LAGUNA MADRE AND THE NEARSHORE COASTAL WATERS UNTIL 3 PM THIS AFTERNOON. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG GUSTY WINDS...DANGEROUS LIGHTNING AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A COLD FRONT IS EXPECTED TO MOVE THROUGH SATURDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE DUE TO NORTH WINDS BEHIND THE FRONT. .SPOTTER INFORMATION STATEMENT... MARINE SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TODAY ACCORDING TO STANDARD OPERATING PROCEDURE. TXZ248-249-252-171000- ZAPATA-JIM HOGG-STARR- 939 AM CDT MON APR 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SLOW MOVING FRONTAL BOUNDARY THIS MORNING AND INTO THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE THUNDERSTORMS ARE EXPECTED TO BE SLOW MOVING...AND LOCALIZED FLOODING WILL BE POSSIBLE. CONTINUED SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING AND OVERNIGHT...WITH THE RISK FOR SEVERE WEATHER EXPECTED TO DIMINISH AS THE EVENING PROGRESSES. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ALONG AND EAST OF A LINE FROM NEAR FALCON DAM TO FALFURRIAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER THIS MORNING AND THIS AFTERNOON. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 16, 9:11 AM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
911 AM CDT MON APR 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM TORNADO 2 E SARITA 27.22N 97.77W
04/16/2012 KENEDY TX NWS OFFICE
TORNADO REPORTED AT KENEDY RANCH IN KENEDY COUNTY...
APPROXIMATELY 3 MILES SOUTH OF RIVERA. NWS CRP PASSED
ALONG THE REPORT FROM A MEMBER OF THE PUBLIC IN KLEBERG
COUNTY.
&&
EVENT NUMBER BRO1200030
EBSpecial weather statement, Apr 16, 12:46 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1246 PM CDT MON APR 16 2012 TXZ250-251-161830- BROOKS-KENEDY- 1246 PM CDT MON APR 16 2012 ...STRONG THUNDERSTORMS WILL AFFECT RURAL NORTHEAST BROOKS COUNTY... ...AT 1245 A STRONG THUNDERSTORM WAS ABOUT 10 MILES SOUTHEAST OF FALFURRIAS...MOVING EAST AT 10 MPH. IT WILL AFFECT RURAL EASTERN BROOKS COUNTY AND RURAL NORTHWESTERN KENEDY COUNTY...UNTIL 130 PM CDT. DIME SIZE HAIL IS EXPECTED. 64
Special weather statement, Apr 16, 12:50 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1250 PM CDT MON APR 16 2012 TXZ250-251-161830- BROOKS-KENEDY- 1250 PM CDT MON APR 16 2012 ...STRONG THUNDERSTORM WILL AFFECT NORTHEAST BROOKS AND NORTHWEST KENEDY COUNTIES... A THUNDERSTORM...MOVING EAST AT 10 MPH...WILL AFFECT RURAL EASTERN BROOKS COUNTY AND RURAL NORTHWESTERN KENEDY COUNTY...UNTIL 130 PM CDT. GUSTY WINDS UP TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. SOME DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. NICKEL SIZE HAIL IS EXPECTED. && WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. MAKE SURE YOUR HEADLAMPS...TIRES...AND WIPERS ARE IN GOOD CONDITION. KEEP AN EMERGENCY KIT WHICH INCLUDES A FLASHLIGHT...FLARES...AND SIMPLE HAND TOOLS. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION! 59
Special weather statement, Apr 16, 1:22 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 122 PM CDT MON APR 16 2012 TXZ253-161900- HIDALGO- 122 PM CDT MON APR 16 2012 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN HIDALGO COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT LA JOYA...PENITAS...AND ABRAM-PEREZVILLE...UNTIL 200 PM CDT. PENNY SIZE HAIL IS EXPECTED AND GUSTY WINDS ARE POSSIBLE. 64
Special weather statement, Apr 16, 1:31 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 131 PM CDT MON APR 16 2012 TXZ250-251-161915- BROOKS-KENEDY- 131 PM CDT MON APR 16 2012 ...STRONG THUNDERSTORMS WILL AFFECT NORTHERN KENEDY COUNTY... A LINE OF THUNDERSTORMS...MOVING SOUTHEAST AT 45 MPH...WILL AFFECT RURAL EASTERN BROOKS COUNTY AND RURAL NORTHERN KENEDY COUNTY...UNTIL 215 PM CDT. PENNY SIZE HAIL AND GUSTY WINDS ARE EXPECTED. 64
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:18 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 57 min |
| Apr 15, 8:29 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 61 min |
| Apr 15, 8:52 PM CDT | Areal Flood Advisory | BRO | Zapata | 34 min |
| Apr 15, 9:01 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 59 min |
| Apr 15, 9:06 PM CDT | Areal Flood Advisory | BRO | Brooks, Jim Hogg | 84 min |
| Apr 15, 9:32 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 58 min |
| Apr 15, 9:52 PM CDT | Flash Flood Warning | BRO | Jim Hogg | 2 hr |
| Apr 15, 9:57 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 63 min |
| Apr 15, 10:20 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr | 55 min |
| Apr 15, 11:11 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 64 min |
| Apr 15, 11:15 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 60 min |
| Apr 15, 11:22 PM CDT | Areal Flood Advisory | BRO | Starr | 83 min |
| Apr 16, 12:36 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 39 min |
| Apr 16, 1:04 PM CDT | Special Marine Warning | BRO | 86 min | |
| Apr 16, 2:21 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 54 min |
| Apr 16, 2:29 PM CDT | Special Marine Warning | BRO | 61 min | |
| Apr 16, 2:47 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 43 min |
| Apr 16, 2:58 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 32 min |
| Apr 16, 3:19 PM CDT | Areal Flood Advisory | BRO | Hidalgo, Willacy | 56 min |
| Apr 16, 3:25 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 50 min |
| Apr 16, 3:30 PM CDT | Special Marine Warning | BRO | 60 min | |
| Apr 16, 3:32 PM CDT | Tornado Warning | BRO | Kenedy, Willacy | 28 min |
| Apr 16, 3:44 PM CDT | Areal Flood Advisory | BRO | Hidalgo | 61 min |
| Apr 16, 4:01 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 44 min |
| Apr 16, 4:06 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 39 min |
| Apr 16, 4:16 PM CDT | Severe Thunderstorm Warning | BRO | Willacy | 29 min |
| Apr 16, 4:25 PM CDT | Tornado Warning | BRO | Cameron | 35 min |
| Apr 16, 4:27 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 63 min |
| Apr 16, 4:30 PM CDT | Special Marine Warning | BRO | 60 min | |
| Apr 16, 4:56 PM CDT | Tornado Warning | BRO | Cameron | 34 min |
| Apr 16, 5:03 PM CDT | Special Marine Warning | BRO | 117 min | |
| Apr 16, 5:28 PM CDT | Severe Thunderstorm Warning | BRO | Cameron | 32 min |
| Apr 16, 5:30 PM CDT | Special Marine Warning | BRO | 2 hr | |
| Apr 16, 5:36 PM CDT | Areal Flood Advisory | BRO | Cameron | 54 min |
| Apr 16, 6:58 PM CDT | Special Marine Warning | BRO | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.